Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2005, 3:29 PM CDT for Wood County, Wisconsin. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 11, 2005, 4:17 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Wood County, WI
The radar
The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:48 PM CDT | TSTM WND DMG | Babcock, WI | TREES AND POWER LINES DOWN |
| Jun 11, 4:10 PM CDT | TSTM WND DMG | Arpin, WI | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 112029
SVRGRB
WIC141-112115-
/O.NEW.KGRB.SV.W.0055.050611T2029Z-050611T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN CENTRAL WISCONSIN
* UNTIL 415 PM CDT
* AT 324 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 15
MILES SOUTHWEST OF BABCOCK...OR ABOUT 31 MILES SOUTHWEST OF
WISCONSIN RAPIDS...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BABCOCK BY 340 PM...
PITTSVILLE BY 355 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4468 8998 4468 8990 4464 8984 4451 8984
4450 8983 4450 8976 4426 9005 4425 9032
4425 9032 4434 9032
$$
RDM3 follow-up statements
000
WWUS53 KGRB 112045
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT SAT JUN 11 2005
WIC141-112115-
/O.CON.KGRB.SV.W.0055.000000T0000Z-050611T2115Z/
WOOD WI-
344 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR WOOD
COUNTY...
AT 338 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
BABCOCK...OR ABOUT 21 MILES SOUTHWEST OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEXTERVILLE BY 350 PM...
PITTSVILLE BY 355 PM...
VESPER AND ARPIN BY 405 PM...
LAT...LON 4468 8998 4468 8990 4464 8984 4451 8984
4450 8983 4450 8976 4426 9005 4425 9032
4425 9032 4434 9032
$$
RDM000
WWUS53 KGRB 112100
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
358 PM CDT SAT JUN 11 2005
WIC141-112115-
/O.CON.KGRB.SV.W.0055.000000T0000Z-050611T2115Z/
WOOD WI-
358 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR WOOD
COUNTY...
AT 353 PM...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF
VESPER...OR ABOUT 10 MILES WEST OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 45 MPH. TRAINED SPOTTERS REPORTED 50 MPH WINDS NEAR
NEKOOSA AT 355 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUDOLPH BY 405 PM...
MILLADORE...SHERRY AND BLENKER BY 410 PM...
LAT...LON 4468 8998 4468 8990 4464 8984 4451 8984
4450 8983 4450 8976 4426 9005 4425 9032
4425 9032 4434 9032
$$
RDM000
WWUS53 KGRB 112117
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
416 PM CDT SAT JUN 11 2005
WIC141-112126-
/O.EXP.KGRB.SV.W.0055.000000T0000Z-050611T2115Z/
WOOD WI-
416 PM CDT SAT JUN 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRED AT 415 PM
CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED SLIGHTLY AND NO LONGER POSES A
SIGNIFICANT THREAT. THERE WILL STILL BE WIND GUSTS TO 45 MPH.
LAT...LON 4468 8998 4468 8990 4464 8984 4451 8984
4450 8983 4450 8976 4426 9005 4425 9032
4425 9032 4434 9032
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:00 AM CDT, 11 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 4:00 AM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SAT JUN 11 2005 .SYNOPSIS...CURRENT UPR PATTERN WITH TROF OVER THE W AND RIDGE IN THE E WL PERSIST INTO EARLY NEXT WK THEN TRANSITION TO AN AMPLIFYING PATTERN WITH A RIDGE OVER THE PLAINS AND TROFS NR THE COASTS. THE RISK OF TSTMS...AND SVR WX...WL CONT INTO THE WEEKEND AS THE SW UPR FLOW MAINTAINS A FEED OF WARM MOIST AIR INTO THE AREA. PCPN CHCS WL CONT INTO NEXT WK AS UPR SYSTEM LINGERS ACRS THE AREA WHILE THE PATTERN CHG OCCURS. EXPECT A TREND TOWARD COOLER AND DRIER WX BY LATE NEXT WK/THE FOLLOWING WEEKEND AS UPR FLOW BECOMES NWLY. .SYNOPSIS...YDA MORNING THERE WAS A WEAK FRONTAL BOUNDARY ACRS THE FCST AREA WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE JUST S OF THE RGN. THE MOISTURE RETURNED NWD INTO THE FCST AREA AS DAYTIME HEATING FURTHER DESTASTABILIZED THE AIR. THAT AIR MASS INTERACTED WITH THE BOUNDARY ACRS THE AREA AND THE TAIL OF A SHRTWV LIFTG NNEWD W OF THE FCST AREA TO PRODUCE FAIRLY WIDESPREAD SVR WX. FRONT STILL LINGERING ACRS THE AREA THIS MORNING...BUT THE MOIST UNSTABLE AIR WAS NOW ESTABILISHED ACRS THE AREA. SFC PLOTS AND THE 00Z RAOBS SUGGESTED THAT THE AIR TO THE S WON/T BE QUITE AS UNSTABLE AS YDA. IT LIKELY WON/T BE VERY WELL CAPPED EITHER...SO THAT WOULD FAVOR MORE SCT TSTM ACTIVITY TDA...AND A LESSER THREAT OF WIDESPREAD SVR WX. SVR STORMS STILL POSSIBLE...HOWEVER. THE FCST AREA WAS IN THE SPC DY1 SLGT RISK OF SVR WX...AND THAT SEEMED REASONABLE. THE MORE TROPICAL AIR WOULD SUPPORT MAINLY A WIND DAMAGE THREAT. EXPECT THE SCT STORMS TO CONT INTO TNGT AND THEN DIMINISH. THE MODELS HINTED AT A SLIGHTLY LESS FAVORABLE SITN FOR PCPN SUN...AS SOMEWHAT DRIER AIR MAY WORK INTO THE N. NOT ENOUGH EVIDENCE TO REMOVE PCPN FM THE FCST YET. STILL SEEMS THAT WEAKLY CAPPED UNSTABLE AIR MASS COULD YIELD SCT AFTN TSTMS. STUCK WITH LOW CHC POPS. SHRTWV AMPLIFYING IN THE PLAINS SUN NGT/MON LIKELY TO CLOSE OFF AS THE LARGE SCALE PATTERN CHG GETS UNDERWAY. CLOSED UPR LOW SHOULD THEN WORK EWD AND EVENTUALLY HELP TO ESTABLISH THE NEW EASTERN NOAM UPR TROF. THE MODELS WERE STRUGGLING WITH THE HANDLING OF THE SYSTEM IN THE CHANGING LARGE SCALE PATTERN...AND OFFERED WIDELY VARYING SOLNS ON THE TRACK AND TIMING OF THE SYSTEM. BROAD BRUSH APPROACH WORKS BEST IN SUCH SITNS. CONTD CHC OF TSTMS INTO MID-WK...THEN LINGERED JUST SHRA FOR A TIME AS THE FCST AREA WL BE ON THE BACK SIDE OF THE SYSTEM MID-WK. TRENDED TEMPS DOWNWARD BY MID-WK. ERN NOAM TROF SHOULD BE WELL ENOUGH ESTABLISHED BY LATE IN THE WK TO ALLOW CANADIAN HIGH TO BUILD SWD FM HUDSON BAY. TOOK TEMPS BACK TO AT OR A BIT BLO NORMAL LEVELS...AND WENT WITH A DRY FCST HEADING INTO NEXT WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE DURING THE LATE AFTERNOON AND EVENING. LMZ521-522-541>543-564-121715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TE WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jun 11, 1:40 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 140 PM CDT SAT JUN 11 2005 WIZ030-035-036-045-120000- MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 140 PM CDT SAT JUN 11 2005 ...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR PART OF CENTRAL WISCONSIN UNTIL 7 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 459 IS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... MARATHON... WOOD... PORTAGE... WAUSHARA... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN AND NEAR THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. MG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:15 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 45 min |
| Jun 10, 8:53 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 38 min |
| Jun 11, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 59 min |
| Jun 11, 5:15 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 32 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Jun 11, 5:43 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 55 min |
| Jun 11, 5:44 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Shawano | 63 min |
| Jun 11, 6:08 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 82 min |
| Jun 11, 6:09 PM CDT | Tornado Warning | GRB | Brown | 27 min |
| Jun 11, 6:11 PM CDT | Special Marine Warning | GRB | 64 min | |
| Jun 11, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 17 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.